Pneumonitis induced by rifampicin

N. Kunichika, Nobuaki Miyahara, K. Kotani, H. Takeyama, M. Harada, M. Tanimoto

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

An 81 year old man was admitted to hospital with pulmonary Mycobacterium tuberculosis infection and was treated with rifampicin (RFP), isoniazid (INH), and ethambutol (EB). On day 9 he developed fever and dyspnoea. Chest radiographs showed new infiltration shadows in the right lung. Bronchoalveolar lavage (BAL) was performed and increased numbers of lymphocytes were recovered. Drug induced pneumonitis was suspected so the antituberculous regimen was discontinued and methylprednisolone was administered. The symptoms and infiltration shadows improved. INH and EB were reintroduced without any recurrence of the abnormal shadows. T cell subsets in the BAL fluid and a positive lymphocyte stimulation test for RFP suggest that RFP induced pneumonitis may be related to a complex immunological response.

Original languageEnglish
Pages (from-to)1000-1001
Number of pages2
JournalThorax
Volume57
Issue number11
DOIs
Publication statusPublished - Nov 1 2002

Fingerprint

Rifampin
Ethambutol
Pneumonia
Mycobacterium Infections
Isoniazid
Methylprednisolone
Bronchoalveolar Lavage Fluid
Lymphocyte Count
T-Lymphocyte Subsets
Bronchoalveolar Lavage
Lymphocyte Activation
Pulmonary Tuberculosis
Mycobacterium tuberculosis
Dyspnea
Fever
Thorax
Recurrence
Lung
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine

Cite this

Kunichika, N., Miyahara, N., Kotani, K., Takeyama, H., Harada, M., & Tanimoto, M. (2002). Pneumonitis induced by rifampicin. Thorax, 57(11), 1000-1001. https://doi.org/10.1136/thorax.57.11.1000

Pneumonitis induced by rifampicin. / Kunichika, N.; Miyahara, Nobuaki; Kotani, K.; Takeyama, H.; Harada, M.; Tanimoto, M.

In: Thorax, Vol. 57, No. 11, 01.11.2002, p. 1000-1001.

Research output: Contribution to journalArticle

Kunichika, N, Miyahara, N, Kotani, K, Takeyama, H, Harada, M & Tanimoto, M 2002, 'Pneumonitis induced by rifampicin', Thorax, vol. 57, no. 11, pp. 1000-1001. https://doi.org/10.1136/thorax.57.11.1000
Kunichika N, Miyahara N, Kotani K, Takeyama H, Harada M, Tanimoto M. Pneumonitis induced by rifampicin. Thorax. 2002 Nov 1;57(11):1000-1001. https://doi.org/10.1136/thorax.57.11.1000
Kunichika, N. ; Miyahara, Nobuaki ; Kotani, K. ; Takeyama, H. ; Harada, M. ; Tanimoto, M. / Pneumonitis induced by rifampicin. In: Thorax. 2002 ; Vol. 57, No. 11. pp. 1000-1001.
@article{d55391ca90924b10a880a5cb13466fa7,
title = "Pneumonitis induced by rifampicin",
abstract = "An 81 year old man was admitted to hospital with pulmonary Mycobacterium tuberculosis infection and was treated with rifampicin (RFP), isoniazid (INH), and ethambutol (EB). On day 9 he developed fever and dyspnoea. Chest radiographs showed new infiltration shadows in the right lung. Bronchoalveolar lavage (BAL) was performed and increased numbers of lymphocytes were recovered. Drug induced pneumonitis was suspected so the antituberculous regimen was discontinued and methylprednisolone was administered. The symptoms and infiltration shadows improved. INH and EB were reintroduced without any recurrence of the abnormal shadows. T cell subsets in the BAL fluid and a positive lymphocyte stimulation test for RFP suggest that RFP induced pneumonitis may be related to a complex immunological response.",
author = "N. Kunichika and Nobuaki Miyahara and K. Kotani and H. Takeyama and M. Harada and M. Tanimoto",
year = "2002",
month = "11",
day = "1",
doi = "10.1136/thorax.57.11.1000",
language = "English",
volume = "57",
pages = "1000--1001",
journal = "Thorax",
issn = "0040-6376",
publisher = "BMJ Publishing Group",
number = "11",

}

TY - JOUR

T1 - Pneumonitis induced by rifampicin

AU - Kunichika, N.

AU - Miyahara, Nobuaki

AU - Kotani, K.

AU - Takeyama, H.

AU - Harada, M.

AU - Tanimoto, M.

PY - 2002/11/1

Y1 - 2002/11/1

N2 - An 81 year old man was admitted to hospital with pulmonary Mycobacterium tuberculosis infection and was treated with rifampicin (RFP), isoniazid (INH), and ethambutol (EB). On day 9 he developed fever and dyspnoea. Chest radiographs showed new infiltration shadows in the right lung. Bronchoalveolar lavage (BAL) was performed and increased numbers of lymphocytes were recovered. Drug induced pneumonitis was suspected so the antituberculous regimen was discontinued and methylprednisolone was administered. The symptoms and infiltration shadows improved. INH and EB were reintroduced without any recurrence of the abnormal shadows. T cell subsets in the BAL fluid and a positive lymphocyte stimulation test for RFP suggest that RFP induced pneumonitis may be related to a complex immunological response.

AB - An 81 year old man was admitted to hospital with pulmonary Mycobacterium tuberculosis infection and was treated with rifampicin (RFP), isoniazid (INH), and ethambutol (EB). On day 9 he developed fever and dyspnoea. Chest radiographs showed new infiltration shadows in the right lung. Bronchoalveolar lavage (BAL) was performed and increased numbers of lymphocytes were recovered. Drug induced pneumonitis was suspected so the antituberculous regimen was discontinued and methylprednisolone was administered. The symptoms and infiltration shadows improved. INH and EB were reintroduced without any recurrence of the abnormal shadows. T cell subsets in the BAL fluid and a positive lymphocyte stimulation test for RFP suggest that RFP induced pneumonitis may be related to a complex immunological response.

UR - http://www.scopus.com/inward/record.url?scp=0036845471&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036845471&partnerID=8YFLogxK

U2 - 10.1136/thorax.57.11.1000

DO - 10.1136/thorax.57.11.1000

M3 - Article

C2 - 12403887

AN - SCOPUS:0036845471

VL - 57

SP - 1000

EP - 1001

JO - Thorax

JF - Thorax

SN - 0040-6376

IS - 11

ER -